Alert archive / Oregon / Wind Advisories in 2014

Wind Advisory 1, NWS Pendleton, OR

January 5, 2014Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 5, 2014, 2:16 PM PST for Union County, Oregon. It took effect at Jan 6, 2014, 4:00 AM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2014, 2:16 PM PST (22:16 UTC)
In effect from
Jan 6, 2014, 4:00 AM PST
Expired
Jan 6, 2014, 11:30 PM PST
In force
20 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2014-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2014-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1749 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WWUS76 KPDT 052216
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
216 PM PST SUN JAN 5 2014

...STRONG WINDS ACROSS THE SOUTHERN GRANDE RONDE VALLEY MONDAY AND
TUESDAY...

.STRONG SOUTHEAST PRESSURE GRADIENTS WILL SET UP ALONG THE GRANDE
RONDE VALLEY MONDAY AND TUESDAY ALLOWING FOR WINDS TO GUST UP TO
50 MPH AT TIMES.  

ORZ049-060715-
/O.NEW.KPDT.WI.Y.0001.140106T1200Z-140107T2100Z/
GRANDE RONDE VALLEY-
216 PM PST SUN JAN 5 2014

...WIND ADVISORY IN EFFECT FROM 4 AM MONDAY TO 1 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 1 PM PST
TUESDAY. 

* TIMING: WINDS WILL BEGIN TO PICK UP IN THE MORNING ON MONDAY AND
  WILL PEAK MONDAY AFTERNOON ND EVENING. EXPECT WINDS TO DIMINISH
  A BIT OVERNIGHT BUT REMAIN STEADILY WINDY THROUGH MID DAY
  TUESDAY.

* WINDS: SUSTAINED 30 TO 40 MPH WINDS GUSTING TO 50 MPH. 

* IMPACTS: THIS WILL CAUSE DIFFICULT TRAVEL...ESPECIALLY FOR HIGH
  PROFILE VEHICLES TRAVELING THROUGH LADD AND PYLES CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
5 follow-up statements
398 
WWUS76 KPDT 060616
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1016 PM PST SUN JAN 5 2014

...STRONG SOUTH WINDS ACROSS THE SOUTHERN GRANDE RONDE VALLEY
MONDAY AND TUESDAY...

.STRONG PRESSURE GRADIENTS WILL SET UP ALONG THE GRANDE RONDE
VALLEY MONDAY AND TUESDAY ALLOWING FOR WINDS TO GUST UP TO 50 MPH
AT TIMES.

ORZ049-061500-
/O.CON.KPDT.WI.Y.0001.140106T1200Z-140107T2100Z/
GRANDE RONDE VALLEY-
1016 PM PST SUN JAN 5 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 1 PM PST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 1 PM PST
TUESDAY. 

* TIMING: SOUTH WINDS WILL BEGIN TO INCREASE MONDAY MORNING AND
  WILL PEAK IN THE AFTERNOON AND EVENING. IT WILL REMAIN WINDY
  THROUGH TUESDAY.

* WINDS: SUSTAINED 30 TO 40 MPH WINDS GUSTING TO 50 MPH.

* IMPACTS: THIS WILL CAUSE DIFFICULT TRAVEL...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES TRAVELING THROUGH LADD AND PYLES 
  CANYON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
791 
WWUS76 KPDT 061327
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
527 AM PST MON JAN 6 2014

...STRONG SOUTH WINDS TO DEVELOP ACROSS THE SOUTHERN GRANDE RONDE
VALLEY TODAY AND CONTINUE THROUGH MOST OF TUESDAY...

.STRONG PRESSURE AND TEMPERATURE GRADIENTS WILL SET UP ALONG THE
GRANDE RONDE VALLEY TODAY AND TUESDAY ALLOWING FOR WINDS TO GUST
UP TO 50 MPH AT TIMES.

ORZ049-062300-
/O.CON.KPDT.WI.Y.0001.000000T0000Z-140107T2100Z/
GRANDE RONDE VALLEY-
527 AM PST MON JAN 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY. 

* TIMING: SOUTH WINDS WILL BEGIN TO INCREASE THIS MORNING AND 
  WILL PEAK IN THE AFTERNOON AND EVENING. IT WILL REMAIN WINDY 
  THROUGH MUCH OF TUESDAY. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: THIS WILL CAUSE DIFFICULT TRAVEL...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES TRAVELING THROUGH LADD AND PYLES 
  CANYONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
269 
WWUS76 KPDT 062115
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
115 PM PST MON JAN 6 2014

...STRONG SOUTH WINDS ACROSS THE SOUTHERN GRANDE RONDE VALLEY WILL 
CONTINUE THROUGH MOST OF TUESDAY...

.STRONG PRESSURE AND TEMPERATURE GRADIENTS WILL SET UP ALONG THE
GRANDE RONDE VALLEY ALLOWING FOR WINDS TO GUST UP TO 50 MPH AT
TIMES.

ORZ049-070530-
/O.CON.KPDT.WI.Y.0001.000000T0000Z-140107T2100Z/
GRANDE RONDE VALLEY-
115 PM PST MON JAN 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY. 

* TIMING: SOUTH WINDS HAVE INCREASED OVER THE SOUTHERN GRANDE
  RONDE VALLEY AND WILL PEAK IN THE EVENING. IT WILL REMAIN WINDY
  THROUGH MUCH OF TUESDAY.

* WINDS: SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: THIS WILL CAUSE DIFFICULT TRAVEL...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES TRAVELING THROUGH LADD AND PYLES 
  CANYONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
058 
WWUS76 KPDT 070541
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
941 PM PST MON JAN 6 2014

...WINDY SOUTH WINDS ACROSS THE SOUTHERN GRANDE RONDE VALLEY WILL
CONTINUE THROUGH MOST OF TUESDAY...

.STRONG PRESSURE AND TEMPERATURE GRADIENTS WILL SET UP ALONG THE
GRANDE RONDE VALLEY ALLOWING FOR WINDS TO GUSTS OF 40 TO 50 MPH
AT TIMES.

ORZ049-071230-
/O.CON.KPDT.WI.Y.0001.000000T0000Z-140107T2100Z/
GRANDE RONDE VALLEY-
941 PM PST MON JAN 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY. 

* TIMING: SOUTH WINDS WILL CONTINUE OVER THE SOUTHERN GRANDE RONDE
  VALLEY. THE PEAK WINDS HAVE OCCURRED BUT IT IS EXPECTED TO REMAIN
  WINDY THROUGH MUCH OF TUESDAY.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: THIS WILL CAUSE DIFFICULT TRAVEL...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
446 
WWUS76 KPDT 070730
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1130 PM PST MON JAN 6 2014

ORZ049-070830-
/O.CAN.KPDT.WI.Y.0001.000000T0000Z-140107T2100Z/
GRANDE RONDE VALLEY-
1130 PM PST MON JAN 6 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

PRESSURE GRADIENTS HAVE WEAKENED IN THE SOUTHERN GRANDE RONDE
VALLEY AND WIND ADVISORY WINDS ARE NO LONGER EXPECTED FOR THE
SOUTHERN GRANDE RONDE VALLEY TONIGHT OR TUESDAY. AS A RESULT THE
WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...IT WILL REMAIN BREEZY
TO WINDY TONIGHT THROUGH TUESDAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 5, 2:16 PM PST, 0 minutes earlier.

Area forecast discussion, Jan 5, 2:16 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
216 PM PST SUN JAN 5 2014

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. HIGH PRESSURE WILL REMAIN
OVER THE AREA FOR THE NEXT 24 TO 36 HOURS BEFORE A SERIES OF WEATHER
DISTURBANCES INVADES THE PACIFIC NORTHWEST FOR THE REMAINDER OF THE
WEEK.  PATCHY MORNING FREEZING FOG ALONG THE COLUMBIA BASIN AND
RIVER GORGE CAN BE EXPECTED MONDAY MORNING.  TIGHT SOUTHEAST
PRESSURE GRADIENTS WILL SET UP ALONG THE SOUTHERN GRAND RONDE
VALLEY...AND WINDS WILL BE 25 TO 35 MPH...GUSTING UP TO 50 MPH
MONDAY INTO EARLY TUESDAY AFTERNOON.  FOR THIS A WIND ADVISORY IS IN
EFFECT FROM 4 AM MONDAY THROUGH 1 PM TUESDAY.  PLEASE REFER TO
PDXNPWPDT FOR FURTHER DETAILS.

AS THE NEXT WEATHER SYSTEM MOVES IN MONDAY NIGHT...COLD AIR THAT HAS
BEEN TRAPPED UNDER THE HIGH PRESSURE COULD ALLOW FOR THE ONSET OF
PRECIPITATION TO BE IN THE FORM OF SNOW...RAIN/SNOW MIX...OR A
SLIGHT CHANCE OF SLEET AND FREEZING RAIN.  CONFIDENCE IS NOT HIGH
ENOUGH TO SPECIFY THE AREAS OF SLEET OR FREEZING RAIN YET...AS MODEL
SOUNDINGS HAVE BEEN TOO INCONSISTENT. AS WE MOVE INTO TUESDAY
MORNING THE COLDER AIR SHOULD BEGIN TO MIX OUT AND RAIN SHOULD
DOMINATE THE MAJORITY OF THE FORECAST AREA...WITH EXCEPTION OF THE
NORTHEAST MOUNTAINS.  24 HOUR SNOWFALL AMOUNTS MONDAY NIGHT INTO
TUESDAY NIGHT WILL RANGE FROM ZERO TO A HALF AN INCH FOR THE LOWER
ELEVATIONS...AND 1 TO 3 INCHES OVER THE MOUNTAINS.  WEBER

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...ACTIVE WEATHER CAN BE
EXPECTED TO CONTINUE THROUGH NEXT WEEKEND. NORTHWESTERLY FLOW WILL
BRING A FRONTAL SYSTEM THROUGH THE PACIFIC NORTHWEST ON TUESDAY
NIGHT AND WEDNESDAY...SPREADING MORE RAIN AND SNOW ACROSS THE REGION
WHILE LOWERING SNOW LEVELS TO AROUND 3000 FEET. HOWEVER...THIS
SYSTEM WILL ALSO INCREASE SOUTHWESTERLY SURFACE WINDS...KEEPING
OVERNIGHT LOWER ELEVATION TEMPERATURES NEAR OR ABOVE FREEZING. HIGH
PRESSURE WILL THEN TRY TO REBUILD ON THURSDAY NIGHT AND FRIDAY FOR
SOMEWHAT DRIER CONDITIONS...BUT PROGRESSIVE WESTERLY FLOW WILL
CONTINUE TO BRING MOISTURE INLAND TO AT LEAST FACILITATE MOUNTAIN
SHOWERS. HOWEVER...IF THE 12Z ECMWF IS CORRECT WITH A MORE SOUTHERLY
STORM TRACK...MUCH MORE SIGNIFICANT RAIN AND SNOW COULD BE IN STORE
FOR BOTH FRIDAY AND SATURDAY. YET REGARDLESS OF HOW THE DETAILS
RESOLVE THEMSELVES...UNSETTLED WEATHER WILL CONTINUE THROUGH SUNDAY
WITH MOUNTAIN SNOW AND PROBABLY SOME VALLEY RAIN AND/OR SNOW
EXPECTED EACH DAY. BREEZY TO WINDY CONDITIONS CAN ALSO BE EXPECTED
TO CONTINUE. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL
WITH HIGHS IN THE MID 30S TO 40S AND LOWS IN THE 20S TO MID 30S.
TRIMARCO

&&

.AVIATION...00Z TAFS...VFR CONDITIONS EXPECTED DURING THE TAF PERIOD
WITH A FEW PASSING HIGH CLOUDS UNDER HIGH PRESSURE. WINDS WILL
REMAIN LESS THAN 10 KTS. HIGH CLOUDS WILL INCREASE ON MONDAY AS THE
NEXT WEATHER SYSTEM APPROACHES.  82

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  19  33  25  42 /   0   0  30  30
ALW  23  33  26  40 /   0   0  20  30
PSC  17  30  22  37 /   0   0  20  20
YKM  17  32  21  38 /   0   0  20  40
HRI  18  31  24  38 /   0   0  20  40
ELN  20  37  26  43 /   0   0  20  20
RDM  18  46  26  51 /   0   0  40  20
LGD  22  33  28  38 /   0   0  20  40
GCD  22  38  27  42 /   0   0  20  30
DLS  23  36  30  43 /   0   0  40  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 4 AM MONDAY TO 1 PM PST TUESDAY ORZ049.

WA...NONE.
&&

THREAT INDEX
MONDAY : YELLOW
TUESDAY : GREEN
WEDNESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

89/82/82

Nearby

Wind Advisories in Oregon, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.